Just curious if anyone suffers from heartburn since you e been taking imbruvica. I've been taking it for a little over a month now and my heartburn is absolutely horrible. Can I take an antacid on a regular basis for this! Thank you, Debbie
Heartburn with Imbruvica : Just curious if... - CLL Support
I've been on Imbruvica for just over a year now and had a spell of heartburn for 2 months or so in November / December. It felt like a start of an ulcer to me. My doctor put me on Omeprazole and told me to raise the head end of my mattress by putting a pillow under the mattress. This solved the problem by the end of December, I'm off Omeprazole now.
I never know whether this sort of problem is directly related to Imbruvica, or CLL or just advancing years!
Hope that you improve soon.
Go their website and read it, if you choose. It is 3 pills, given once a day with a glass of water. Do not chew them or break them. You must swallow them whole.
I'm sure your physician knows this if you did not. Are you taking the medication? If so, please contact your physician. You maybe taking it incorrectly.
Try Nexium 40 mg. ask a GI doctor not a general physician. I have been having GI issues since I was in my 20's. Now I am 57. I had many endoscopes during these years but Imbruvica has made my issues worse. I have reported all these directly to FDA. I suggest all of you do the same assuming you live in US. Nexium should be taken on empty stomach at least 1/2 before meal. I suggest taking it in the morning. There are newer PPI medications such as Dexilant 60mg that works all day. I have been taking PPI for so many years with no adverse events. I do CBC monthly and the rest every other month. So far so good. Good luck. The important thing is to stay with Imbruvica.
I would talk to your doctor about different ways to take ibrutinib. Some take it in the AM, some in the PM. I believe that some have posted that they take it with food, which might be an issue with absorption. Work with your doctor to find what works for you. One issue with long term medications is compliance. Many patients, not exclusive to blood cancer patients, find something about their medication bothersome and eventually take it incorrectly, change the dose, or stop taking it, but don't tell their doctor. Better to work with your doctor who may be able to suggest a solution to the issue.
The symptoms of GERD (Gastro Esophageal Reflux Disease) commonly includes the pain described as "heartburn" but if your doctor is not including the conditions of hiatal hernia and hypochlorhydria or achlorhydria for those patients who have "silent" GERD you may not be treated properly by medications that reduce stomach acid. If you have too low acid production you may be encouraging H. Pylori growth which is cause of ulcers. Omeprazole, if taken too long, can cause other serious problems so make sure you get a proper diagnosis.
Curiously, Achlorhydria or Hypochlorhydria which is too little stomach acid production causes brittle fingernails. As anyone on Ibrutinib knows, brittle fingernails are a side effect of this drug. I do not suggest there is a correlation of low stomach acid to the taking of Ibrutinib but it is interesting. I had been diagnosed with silent GERD by two ENTs and put on an antihistamine and Omeprazole which made me sicker. I through out the acid lowering meds and started taking one tablespoon of apple cider vinegar before my dinner and the symptoms went from very bad to very mild in about a week.
The majority may have classic GERD but for those who are not getting relief from anti acid therapy you might explore the explanation of too little acid as causative.